Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Finite-dimensional perturbations


Author: Horst Behncke
Journal: Proc. Amer. Math. Soc. 72 (1978), 82-84
MSC: Primary 47B15; Secondary 47A55
DOI: https://doi.org/10.1090/S0002-9939-1978-0503536-6
MathSciNet review: 503536
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be a normal operator on the Hilbert space $ \mathcal{H}$ and let B be an operator of finite rank, rank $ B = m$, such that $ A + B$ is normal. Moreover let E (resp. F) denote the spectral projections of A (resp. $ A + B$) for the set $ \{ \zeta \in {\mathbf{C}}\vert\vert\zeta - \lambda \vert \leqslant \alpha \} $. Then $ \dim \;E - m \leqslant \dim F \leqslant \dim E + m$.


References [Enhancements On Off] (What's this?)

  • [1] H. Behncke, Projections in Hilbert space. II, Tôhoku Math. J. 23 (1971), 349-352. MR 0303340 (46:2477)
  • [2] N. Dunford and J. T. Schwartz, Linear operators, vol. II, Interscience, New York, 1963. MR 0188745 (32:6181)
  • [3] P. R. Halmos, Two subspaces, Trans. Amer. Math. Soc. 144 (1969), 381-389. MR 0251519 (40:4746)
  • [4] H. Hochstadt, One dimensional perturbations of compact operators, Proc. Amer. Math. Soc. 37 (1973), 465-467. MR 0310681 (46:9779)
  • [5] F. Wolf, Perturbation by changes of one-dimensional boundary conditions, Indag. Math. 18 (1956), 360-366. MR 0078507 (17:1205b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B15, 47A55

Retrieve articles in all journals with MSC: 47B15, 47A55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0503536-6
Keywords: Finite dimensional perturbations, normal operators
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society